California, 2004

Wildfire in California, June 15, 2004

June 15, 2004 · NWS SGX · 1 event in 1 county or zone

Lightning strikes from afternoon thunderstorms sparked a few small brush fires in the Lucerne Valley near Victorville and Phelan.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

Lightning strikes from afternoon thunderstorms sparked a few small brush fires in the Lucerne Valley near Victorville and Phelan.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
230 PM PDT TUE JUN 15 2004

.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE OVER THE WEST WILL BRING
FAIR WEATHER THIS COMING WEEK. COASTAL LOW CLOUDS WILL SPREAD INTO
MOST VALLEYS LATE EACH NIGHT...THEN CLEAR TO THE COAST EACH MORNING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

CUMULUS IN THE MTNS AMOUNTING TO NOTHING TODAY AND LESS MOISTURE
FORECAST FOR WED...SO PRETTY CLEAR IN THE MTNS. ABSOLUTELY NO
SIGNIFICANT CHANGES INDICATED BY MODELS FOR THE ENTIRE COMING WEEK.
WEAK CYCLONIC FLOW ALOFT WILL LIKELY KEEP THE COASTAL EDDY GOING AND
A MARINE LAYER DEPTH OF ABOUT 2000 FEET WILL ALLOW THE CLOUDS TO GET
INTO MOST AREAS WEST OF THE MTNS NIGHTS AND MORNINGS. MAX TEMPS WILL
BE A LITTLE BELOW NORMAL. STRONG RIP CURRENTS AT THE BEACHES WITH
SOME SURF SETS OF 5 FEET OR MORE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR
DANGEROUS RIP CURRENTS...SEE LAXHWOSGX.

&&

MM
Hazardous weather outlook, Jun 15, 11:15 AM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT TUE JUN 15 2004

CAZ042-043-161300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
1215 PM PDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

ALONG THE COAST...ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP
CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS RIP CURRENTS WILL CONTINUE WEDNESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HORTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Apple and Yucca Valleys

When
June 15, 4:00 PM PST to 7:00 PM PST
Where
Apple and Yucca Valleys forecast zone
Reported by
NEWSPAPER
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404382.